Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 16, NWS Pueblo, CO

April 6, 202410 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 6, 2024, 2:49 PM MDT for 10 counties in Colorado. It took effect at Apr 7, 2024, 9:00 AM MDT. It was in force for 11 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 2024, 2:49 PM MDT (20:49 UTC)
In effect from
Apr 7, 2024, 9:00 AM MDT
Expired
Apr 7, 2024, 8:00 PM MDT
In force
11 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 9:23 AM MDTNON-TSTM WND GST 639 Nnw Walsenburg, COMesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B.
Apr 7, 9:35 AM MDTNON-TSTM WND GST 634 E Crystola, COMesonet station RRAC2 1 SE Rampart Rsvr.
Apr 7, 10:13 AM MDTNON-TSTM WND DMG7 N Aguilar, COSeveral high profile vehicles reported over turned due the damaging crosswinds...from just north of Walsenburg to near Aguilar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2024-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2024-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2044 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

659 
WWUS85 KPUB 062049
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
249 PM MDT Sat Apr 6 2024

COZ227>237-071300-
/O.UPG.KPUB.FW.A.0015.240407T1600Z-240408T0200Z/
/O.NEW.KPUB.FW.W.0016.240407T1600Z-240408T0200Z/
/O.CON.KPUB.FW.W.0015.000000T0000Z-240407T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
249 PM MDT Sat Apr 6 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, 233, 234, 
235, 236, AND 237... 
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR 
FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, 233, 234, 235, 
236, AND 237...

The National Weather Service in Pueblo has issued a new Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 10 AM to 8 PM MDT Sunday. The Fire Weather Watch for 
Sunday is no longer in effect.

* Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* Winds...West 30 to 40 mph with gusts up to 60 mph. Strongest
  winds this afternoon and tonight. 

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
612 
WWUS85 KPUB 070156
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
756 PM MDT Sat Apr 6 2024

COZ227>237-071800-
/O.EXP.KPUB.FW.W.0015.000000T0000Z-240407T0200Z/
/O.CON.KPUB.FW.W.0016.240407T1600Z-240408T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
756 PM MDT Sat Apr 6 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SUNDAY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, 233, 
234, 235, 236, AND 237...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, 
AND 237...

* Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* Winds...West northwest 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226-071800-
/O.EXA.KPUB.FW.W.0016.240407T1600Z-240408T0200Z/
Northern El Paso County Including Monument and Black Forest-
756 PM MDT Sat Apr 6 2024

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR 
FIRE WEATHER ZONE 226...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
10 AM to 8 PM MDT Sunday.

* Affected Area...Fire Weather Zone 226.

* Winds...Northwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
062 
WWUS85 KPUB 070955
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
355 AM MDT Sun Apr 7 2024

COZ226>237-080200-
/O.EXT.KPUB.FW.W.0016.240407T1500Z-240408T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
355 AM MDT Sun Apr 7 2024

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MDT THIS EVENING FOR FIRE WEATHER ZONE 226...

* Affected Area...Fire Weather Zones 226, 227, 228, 229, 230, 231,
  232, 233, 234, 235, 236 and 237, which includes all of the
  southeast Colorado Plains. 

* Winds...Northwest 20 to 30 mph with gusts up to 50 mph, with the
  strongest winds expected through the late morning. 

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
389 
WWUS85 KPUB 072039
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
239 PM MDT Sun Apr 7 2024


COZ226>237-080200-
/O.CON.KPUB.FW.W.0016.000000T0000Z-240408T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
239 PM MDT Sun Apr 7 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 226...

* Affected Area...Fire Weather Zones 226, 227, 228, 229, 230, 
  231, 232, 233, 234, 235, 236 and 237.

* Winds...Northwest 10 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
267 
WWUS85 KPUB 080151
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
751 PM MDT Sun Apr 7 2024

COZ226>237-080300-
/O.EXP.KPUB.FW.W.0016.000000T0000Z-240408T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
751 PM MDT Sun Apr 7 2024

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237...

Winds have begun to weaken and relative humidity values have
improved across the warned area. Therefore, the warning will be
allowed to expire on time. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 6, 12:08 PM MDT, 2 hours 41 minutes earlier. Its key messages:

  • Damaging winds possible across the Mountains and I-25 corridor late this afternoon through early tomorrow morning. Worst winds expected overnight.
  • Extreme fire weather conditions expected this afternoon through early evening across portions of the plains. Blowing dust will also be possible. Critical Fire Weather conditions return Sunday.
  • Next storm system will bring more precipitation to southern CO Tuesday though a more southerly storm track has trended amounts down.
Area forecast discussion, Apr 6, 12:08 PM MDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1208 PM MDT Sat Apr 6 2024

.KEY MESSAGES...

- Damaging winds possible across the Mountains and I-25
  corridor late this afternoon through early tomorrow morning.
  Worst winds expected overnight.

- Extreme fire weather conditions expected this afternoon
  through early evening across portions of the plains. Blowing
  dust will also be possible. Critical Fire Weather conditions
  return Sunday.

- Next storm system will bring more precipitation to southern CO
  Tuesday though a more southerly storm track has trended
  amounts down.

&&

.UPDATE...
Issued at 1207 PM MDT Sat Apr 6 2024

Will let Winter Wx Advisories expire for the Sangres, as obs/web
cams show only flurries and very patchy blowing snow. Will keep
advisories going farther west along the Continental Divide, where
some snow showers and stronger winds will persist into the
afternoon. Have seen an area of rain/snow/graupel develop over nern
El Paso County, and expect at least the srn end of this area to
graze Crowley/Kiowa Counties as it moves e-se during the afternoon.
Wind highlights remain on track, with gusts already around 60 mph
over the srn I-25 corridor from Pueblo through Walsenburg and
Trinidad. Winds will continue to gradually strengthen through the
afternoon with slightly deeper mixing and an increase in mid level
flow contributing to higher speeds.  Still appears window for the
strongest winds is late this evening and overnight as mountain wave
develops. HRRR has backed off on gusts in the Pikes Peak region
slightly, though still some gusts over 80 mph look likely in the lee
of the Ramparts/Cheyenne mountain. Fire danger remains high on the
plains, and Red Flag Warning will continue into the evening.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 356 AM MDT Sat Apr 6 2024

Today...

A look at the current radar imagery shows and band of more moderate
snow showers moving over the southeastern mountains, although the
rain-shadow effect is causing them to dissipate as they move over the
adjacent plains, and this will likely be the case throughout the day
as southeast Colorado looks to be dry slotted quite a bit in the mid
levels between 700-500 mb with more of the moisture advection
occurring further to the north.

A very dynamic major shortwave trough continues to advance towards
the region today. A bora front associated this system will continue
to move through the eastern half of the high terrain early this
morning, and provide the possibility of some convective showers and
even a few snow squalls, given the amount of forcing along the
boundary. The best location looks to be over the Sangre de Cristo
Mountains, although there may also be a possible snow squall develop
over the Pikes Peak Region/Rampart Range and/or Palmer Divide right
around daybreak. Surface winds have been very strong and gusty out
of the southwest and these will shift to out of the west after
passage of the front. On the backside of the low, winds will
continue to increase out of the west over the plains. These
downsloping winds will continue to dry out and adiabatically
warm up the lower levels, even with a cooler air mass in place
behind the front. Therefore, conditions will once again be
favorable for rapid fire growth and spread over a majority of
the plains by later this afternoon and through the early evening
hours before RH values recover back above the critical
threshold. Areas of blowing dust will also be possible.
Moreover, with the strength of these winds and occasional gusts
of 70 mph or greater, this would constitute extreme fire
weather conditions at times. It is imperative to avoid any
activities which could cause a spark with these conditions in
place later today!

By later this afternoon through early evening, there is going to be
a mountain wave establishing itself, which has been showing up as a
very strong signal on vertical cross sections across the
PPR/Rampart Range area, especially by 6 PM. The only caveat is
that the wave-induced critical layer does not occur until later
and is closer to the 500 mb level, vs the 400 mb level. Also,
that the inversion does not appear to be well-pronounced until
later in the evening, which does make sense given the amount of
mixing that is still occuring just before sunset. Despite this,
there is a strong indication that this will produce very strong
and gusty winds right along the mountain/plains interface,
mainly the Air Force Academy/Monument Hill area. Having said
this, some wind gusts may approach 90 mph for leeward side
(eastern facing slopes) of the Rampart Range. If traveling on
north to south oriented road, be advised that severe crosswinds
may occur, especially for high-profile vehicles along portions
of the northern I-25 corridor.

Even though there is a colder air mass moving in and temperatures
will be notably cooler today than they were yesterday, the
compressing and adiabatically warming winds will allow for
temperatures over the lower elevations to remain warm enough that
any precip should be in the form of rain, although if there is a
heavier and more convective shower or snow squall occur over the
Palmer Divide area, this could produce a quick burst of heavy and
accumulation of snow (although given the recent warm temperatures,
roads conditions might still be okay). Highs will max out in the
upper 50s to mid 60s over the plains, with generally 20s and 30s
across the higher terrain, except 40s in the valleys, and teens for
highest peaks.

Tonight...

The cross sections allude to a more strong signature for a mountain
wave event by later in the evening as a near-mountain top inversion
becomes more evident and reverse shear looks better between the 400-
500 mb level for the PPR/Ramparts after around 9 PM, which increases
confidence that there could be very strong and damaging winds right
along the mountain/plains interface with severe crosswinds at times
for north/south oriented. The most likely locations remain to be
over El Paso County, although there is some of the these signals
showing up further to the south for the Wets and southern Sangres,
even though it becomes more forward shear dominant the further south
you go. Still, there may be some very strong and damaging winds
possible over portions of the southern I-25 corridor as well. This
looks to continue throughout most of the night. On the other hand,
snow across the higher terrain will be winding down, as the surface
low continues to move further up towards the NE. There could still
be some wrap-around showers over portions of our northeastern plains
(mainly Kiowa County) early in the evening. Most of the snow will be
more confined to the central mountains by later in the evening and
then taper off more going into the early morning tomorrow.   -Stewey

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 356 AM MDT Sat Apr 6 2024

Mountain wave parameters break down Sunday morning as atmosphere
becomes more unstable, and high winds are expected to come to
an end by noon. It will still be windy and dry through the
afternoon, and with critically low relative humidities still in
place, have hoisted Fire Weather Watches for most of the
southeast plains through early evening. Could still see
localized gusts to around 75 mph in the lee of the southeast
mountains through mid morning. Some isolated snow showers will
be possible across the central mountains, but the remainder of
the area will be dry.

Next upper low will be dropping southward into the Desert SW on
Monday. A cold front will push through southeast CO Sat night with a
broad upglide pattern setting up through the day on Monday as the
upper low gradually approaches and low levels slowly moisten.
We start to see an uptick in rain and mountain snow showers
Monday afternoon with some instability, but greater chances for
precipitation will spread in Monday night through Tuesday as the
upper low tracks across southern NM, and the northern stream
trough sends a reinforcing easterly push into southeast CO.
Overall the signal for heavier snow has decreased with a trend
towards a more southern storm track. Will continue to monitor.

Otherwise, that system will move out with drier and warmer
conditions returning late week. -KT

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1125 AM MDT Sat Apr 6 2024

VFR conditions are expected at KALS, KCOS, and KPUB through 24
hours. Gusty west winds, gusting 30-45 knots, have already set in
across the forecast area, and will continue through the end of this
forecast period. For KALS, winds will increase this afternoon before
backing of slightly after sunset. Meanwhile, some snow showers could
blow past off of the nearby higher terrain, though no precipitation
is expected directly at the terminal at this time. If something did
manage to move overhead, it would be a light snow shower and very
quick-moving with the winds, so impacts would be short-lived.

For KCOS and KPUB, west-northwest flow will increase this afternoon
with mid-level clouds sticking around. This evening, generally after
04Z or so, winds will increase substantially off of the mountains to
the west, gusting upwards of 60 knots through a good portion of the
overnight hours. These strongest gusts will start to wane around 10-
12Z, but winds are expected to remain gusty until after 18Z
tomorrow.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until midnight MDT tonight for COZ058-
060.
High Wind Warning until 11 AM MDT Sunday for COZ060>063-069-
072>088.
Winter Weather Advisory until 6 PM MDT this evening for COZ066-
068.
High Wind Warning until 8 PM MDT this evening for COZ070-071.
Red Flag Warning until 8 PM MDT this evening for COZ227>237.
Fire Weather Watch from Sunday morning through Sunday evening
for COZ227>237.

&&

UPDATE...PETERSEN
SHORT TERM...STEWARD
LONG TERM...KT
AVIATION...GARBEROGLIO
Hazardous weather outlook, Apr 6, 5:51 AM MDT, 8 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
551 AM MDT Sat Apr 6 2024

COZ058>089-093>099-071200-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
551 AM MDT Sat Apr 6 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Damaging winds will be possible across portions of the I-25 corridor
late this afternoon through early tomorrow morning. Worst winds are
expected later this evening and overnight. There may be severe
crosswinds at times for vehicles traveling on north to south
oriented roads, especially for high-profile vehicles traveling on
the I-25 corridor in northern El Paso County. Extreme fire weather
conditions are expected this afternoon through early evening across
much of the plains with very strong and gusty winds and blowing dust
at times.

Blowing snow, heavy at times, will continue across higher terrain.
Snow squalls may occur early this morning over southeastern
mountains and possibly Pikes Peak Region and Rampart Range, as well
as the Palmer Divide. Highest snowfall amounts will be over the
eastern San Juan Mountains and the Sawatch Range, where there
could be as much as 8 inches of additional snow through tonight.
Otherwise, lesser amounts are expected for the Sangre de Cristos
of 2 to 4 inches.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Damaging winds will continue Sunday morning across the mountains
and adjacent lower elevations. Critical Fire Weather conditions
will return for most of the southeast plains Sunday morning
through Sunday evening as humidities drop below 15% and winds
remain gusty through the afternoon. Avoid activities which could
start a wildfire.

Another storm system will bring a chance of rain and snow showers
to the region Monday night through Tuesday night. Light to
moderate snowfall accumulations will be possible for the
mountains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

STEWARD/31

In the hours before

Local storm report, Apr 6, 11:00 AM MDT, 3 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1100 AM MDT Sat Apr 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     Snow             Creede                  37.85N 106.93W
04/06/2024  M2.0 Inch        Mineral            CO   Trained Spotter

&&

MG
Local storm report, Apr 6, 2:35 PM MDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
235 PM MDT Sat Apr 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Non-Tstm Wnd Gst 5 N Walsenburg          37.69N 104.79W
04/06/2024  M64 MPH          Huerfano           CO   AWOS

            AWOS station K4V1 4 N Walsenburg.

0215 PM     Non-Tstm Wnd Gst 5 NNE Pueblo West       38.37N 104.71W
04/06/2024  M61 MPH          Pueblo             CO   Mesonet

            Mesonet station GW3678 PUEBLO WEST.

0210 PM     Non-Tstm Wnd Gst 4 WNW Pueblo West       38.34N 104.82W
04/06/2024  M62 MPH          Pueblo             CO   Mesonet

            Mesonet station AR893 Arvada.

0150 PM     Non-Tstm Wnd Gst 9 NNW Walsenburg        37.75N 104.84W
04/06/2024  M69 MPH          Huerfano           CO   Mesonet

            Mesonet station CO030 025s05910rws1rhs - 0.4
            Mi N Of B.

0146 PM     Non-Tstm Wnd Gst 2 NNE Florence          38.42N 105.10W
04/06/2024  M60 MPH          Fremont            CO   AWOS

            AWOS station K1V6 Fremont County Arpt.

0141 PM     Non-Tstm Wnd Gst 2 NE Aguilar            37.42N 104.63W
04/06/2024  M60 MPH          Las Animas         CO   Mesonet

            Mesonet station CO031 025n033 Aguilar.

0130 PM     Non-Tstm Wnd Gst 6 S Colorado City       37.86N 104.83W
04/06/2024  M76 MPH          Huerfano           CO   Mesonet

            Mesonet station CO029 025s066 Apache City.

1248 PM     Non-Tstm Wnd Gst 3 ESE Hoehne            37.27N 104.33W
04/06/2024  M67 MPH          Las Animas         CO   AWOS

            AWOS station KTAD Trinidad Airport.

1227 PM     Non-Tstm Wnd Gst 5 NE Blende             38.28N 104.50W
04/06/2024  M63 MPH          Pueblo             CO   AWOS

            ASOS station KPUB Pueblo Airport.

1055 AM     Non-Tstm Wnd Gst 4 S Weston              37.07N 105.02W
04/06/2024  M63 MPH          Las Animas         CO   AWOS

            AWOS station 3CO4 4 S Weston.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:55 AM MDTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more11 hr

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.